Blogs


Notices

Soma

Old 07-28-2005, 01:42 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Jul 2005
Location: Bossier City La.
Posts: 8
Soma

I posted message on 7-27-05. I don't see it on the board, I hate to rewrite it all again. Can you tell me what happened to in and is there anyone that can give me some advice or knowladge on long term effects of Soma?
Overrelaxed is offline  
Old 07-28-2005, 01:50 PM
  # 2 (permalink)  
No expectations!
 
eddie z.'s Avatar
 
Join Date: Apr 2004
Posts: 8,732
Can't tell you what happened to your previous post. Sorry. But WELCOME to SR anyway!! Soma, while not physically addictive, is highly abusable and abused. Most muscle relaxants, particularly Soma, are NOT a good idea for addicts. A big part of my drug cocktail was muscle relaxants, so if your concern is addiction, I recommend steering clear. Did you have any other questions in particular?

Love and hugs,
Eddie
eddie z. is offline  
Old 07-28-2005, 01:58 PM
  # 3 (permalink)  
Pray For Our Troops
 
True Blue's Avatar
 
Join Date: Sep 2003
Posts: 1,136
Welcome to SR overrelaxed. sorry you have to rewrite your post.
You will find alot of support and healing here.
True Blue is offline  
Old 07-28-2005, 01:59 PM
  # 4 (permalink)  
everything is already ok
 
nogard's Avatar
 
Join Date: May 2005
Location: Melbourne Victoria Australia
Posts: 19,414
Blog Entries: 3
Welcome to SR Overrelaxed.

nogard
nogard is offline  
Old 07-28-2005, 04:42 PM
  # 5 (permalink)  
Member
 
Thorn's Avatar
 
Join Date: Nov 2004
Location: Colorado
Posts: 63
Hello, and welcome!

About fifteen years ago I abused Soma for a couple of years. I discovered if I took a pill and drank a certain amount of malt liquor it would make me sleep for exactly four hours. I liked that. So much, in fact, that I kept taking it long after my back problem had healed.
I developed a definite psychological dependence on it. I did quit taking it eventualy, cold turkey and I did experience some physical withdrawal symptoms.
That's all I know about the long-term effects, my experience with it, but keep in mind I was drinking almost every day while taking it.

I was recently prescribed a different muscle relaxer for the same back problem and the doctor gave me some samples. They're still sitting here unopened. I didn't want to get dependant on them again, and they don't cure anything they just make the pain a little more manageable. I didn't think the trade off was worth it.

That's just my experience with Soma. Hope it is of some help!

Thorn
Thorn is offline  
Old 07-28-2005, 06:09 PM
  # 6 (permalink)  
Forward we go...side by side-Rest In Peace
 
CarolD's Avatar
 
Join Date: Jun 2002
Location: Serene In Dixie
Posts: 36,741
Hello

Glad you are here...Welcome!
CarolD is offline  
Old 07-28-2005, 07:46 PM
  # 7 (permalink)  
No expectations!
 
eddie z.'s Avatar
 
Join Date: Apr 2004
Posts: 8,732
Originally Posted by Thorn
I did quit taking it eventualy, cold turkey and I did experience some physical withdrawal symptoms.
Thank you for sharing, Thorn! This is new information for me. What kind of withdrawal symptoms did you have? I'm just curious.

Zanaflex and Skelaxin are supposed to be "safe" for us addicts as far as muscle relaxants go. I took Skelaxin in treatment and I didn't catch a buzz like I did on Robaxin or Soma, so that's good.

Love and hugs,
Eddie
eddie z. is offline  
Old 07-29-2005, 05:59 AM
  # 8 (permalink)  
Member
 
Thorn's Avatar
 
Join Date: Nov 2004
Location: Colorado
Posts: 63
Eddie,

It was a long time ago, but I remember feeling achy and anxious also kind of twitchy. Had the feeeling not unlike after a three day bender. It lasted three or four days.

Hope this helps!

Thorn
Thorn is offline  
Old 07-29-2005, 07:07 AM
  # 9 (permalink)  
No expectations!
 
eddie z.'s Avatar
 
Join Date: Apr 2004
Posts: 8,732
Thanks again, Thorn! Those symptoms make sense. Like a rebound kind of effect, right?

Love and hugs,
Eddie
eddie z. is offline  
Old 07-29-2005, 02:01 PM
  # 10 (permalink)  
Member
Thread Starter
 
Join Date: Jul 2005
Location: Bossier City La.
Posts: 8
Hey Thorn, Did you take 2 at a time for very long?
Overrelaxed is offline  
Old 07-29-2005, 10:38 PM
  # 11 (permalink)  
No expectations!
 
eddie z.'s Avatar
 
Join Date: Apr 2004
Posts: 8,732
How you doin', Overrelaxed? Did you get your questions answered?

Thorn?

Love and hugs,
Eddie
eddie z. is offline  
Old 07-30-2005, 08:38 AM
  # 12 (permalink)  
Member
 
Thorn's Avatar
 
Join Date: Nov 2004
Location: Colorado
Posts: 63
Overrelaxed,

Yes, I took them, or rather abused them, for I guess around three years.
If you're worried about your usage of Soma, maybe you could try tapering yourself off of them gradualy? I stopped cold turkey and felt uncomfortable for a few days, but I was glad when it was over.

Hope this helps and good luck to you!
Keep posting if you need to!

Thorn
Thorn is offline  
Old 08-03-2005, 10:08 AM
  # 13 (permalink)  
Member
Thread Starter
 
Join Date: Jul 2005
Location: Bossier City La.
Posts: 8
Thanks

Yes, the responces were helpfull.
Thank you all for the info. and welcomes. You folks make me comfortable sharing my concerns and problems with drugs. Sometimes there's more to getting off drugs that overcomming the injoyment of it. I have some pain that I'll have to live with if I stop Soma.
I'd like to ask something else.
When your on 50 Mg. of Oxy. a day, how long does it take to get off of it if I deside to stop or my back gets better?
I wish you all the best, thank you very much.

Tom

Last edited by Overrelaxed; 08-03-2005 at 10:10 AM. Reason: Left out my name
Overrelaxed is offline  
Old 08-03-2005, 10:39 AM
  # 14 (permalink)  
No expectations!
 
eddie z.'s Avatar
 
Join Date: Apr 2004
Posts: 8,732
You're welcome, Tom!!
My experience with oxycodone and back pain is that the pain would not go away until I got off the drug. I took oxy for back pain (and 'cause I was addicted) for the latter 3 & 1/2 years out of the 4 & 1/2 years I suffered with it. I now believe that the oxy only kept the pain going. The intense withdrawals last about 4 days to a week or so, but then my back pain kept going for about another month or two until my body could make some endorphins.

Exercise is crucial to getting those endorphins back and the pain is likely to get worse before it gets better. I also took Tylenol, ibuprofen, and Skelaxin for the first couple of months off the oxy. But I haven't had to take any muscle relaxants and only occasional Tylenol/ibuprofen since then!

I highly recommend you work with your doctor to help you through the withdrawals and that you find a support group, such as NA, to help you, too. I was taking loads of muscle relaxants and opiates and I went to treatment myself for over three months. Now I am very active in NA and I have been clean for over 2 & 1/2 years.

You may also want to look into Addiction-Free Pain Management. Best wishes to you and stay in touch!

Love and hugs,
Eddie
eddie z. is offline  
Old 09-01-2011, 11:29 AM
  # 15 (permalink)  
Member
 
Join Date: Sep 2011
Location: Hoboken, NJ
Posts: 1
I went through Soma(Carisoprodol) withdrawl 3 months ago and I wouldn't wish it on my worst enemy. I had been using soma for aproximatly 4 years. I started taking it as an off label use for night time teeth grinding as my dental bills were outragious. It worked for a short time, but then I noticed it completely erased my anxiety without making me sedated. I also suffer from genral anxiety and panic disorder and was prescribed Ativan which made me grogy and clumsy. The soma worked much better than the benzo because it left me clear headed dexterous.
Since it's got such a short half-life and the fact that I began to get tolerant to it's effects I had to take more and more. If I stoped for a few days the panic attacks would kick in and I would become increadibly paranoid about everything.
My father found me 3 months ago in my appartment shaking uncontrolably and not making much sense. He knew about my soma problem an took me to a local hospital for detoox. This is when the terrible withdrawl symptoms kicked in.
They gave me a cocktail of meds, mostly Phenobarbital, which has similar effects but a much longer half-life. This threw me into immediate withdrawl. Aweful halucinations, vomiting blood, bloody diarria, and unberible pain. Time actualy slowed down. So the 2 days in the ICU felt like a month or more.
I you are taking this drug, please get help or taper off of it very slowly. This experience has mentaly scarred me for the rest of my life. I dont want anyone to go through this experience.
radler13 is offline  
Old 09-01-2011, 03:20 PM
  # 16 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 202,310
Blog Entries: 1
Welcome to SR Radler
I have no experience with soma, but I'm sorry for your bad experience.

I wouldn't expect any of the folk here to respond tho - this thread is from 2005

D
Dee74 is offline  
Old 09-01-2011, 04:19 PM
  # 17 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 57,547
Welcome!

I'm glad you found us.
Anna is online now  
Old 09-01-2011, 04:50 PM
  # 18 (permalink)  
~sb
 
sugarbear1's Avatar
 
Join Date: Jul 2011
Location: MD
Posts: 15,763
Do a search. Abrupt stopping can be as lethal as abrupt stopping alcohol or heroin. See a doctor for medical advice.
sugarbear1 is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 08:03 AM.